Alert archive / Michigan / Heat Advisories in 2012

Heat Advisory 1, NWS Gaylord, MI

July 5, 201222 counties in Michigan

NWS Gaylord, MI issued this heat advisory at Jul 5, 2012, 4:00 AM EDT for 22 counties in Michigan. It took effect at Jul 5, 2012, 11:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2012, 4:00 AM EDT (08:00 UTC)
In effect from
Jul 5, 2012, 11:00 AM EDT
Expired
Jul 5, 2012, 4:09 PM EDT
In force
5 hr
Issued by
NWS Gaylord, MI
All 22 counties

Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 8.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
1922 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WWUS73 KAPX 050800
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
400 AM EDT THU JUL 5 2012

...HOT AND HUMID TODAY...

.A WARM FRONT WILL LIFT NORTHEAST ACROSS NORTHERN MICHIGAN TODAY.
AN ALREADY VERY WARM AND HUMID AIR MASS WILL BECOME EVEN WARMER
BEHIND THE FRONT WHILE TEMPERATURES RISE INTO THE 90S IN MOST
LOCALES. A COLD FRONT WILL SLOWLY DROP INTO THE REGION TONIGHT...
BRINGING SOME RELIEF.

MIZ016>036-041-042-051600-
/O.NEW.KAPX.HT.Y.0001.120705T1500Z-120706T0000Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
400 AM EDT THU JUL 5 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

HAZARDOUS WEATHER...

 * TEMPERATURES IN THE 90S COMBINED WITH HIGH HUMIDITY WILL RESULT
   IN HEAT INDICES IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON.


IMPACTS...

 * PROLONGED EXPOSURE TO THE HEAT CAN EASILY LEAD TO DEHYDRATION.

 * ELDERLY AND YOUNG CHILDREN ARE ESPECIALLY SUSCEPTIBLE TO THE 
   EFFECTS OF THE HEAT AND SHOULD TAKE EXTRA PRECAUTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS. VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL
LOWER CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO
KEEP YOU AND YOUR FAMILY SAFE.

&&

$$

SMD/DML
2 follow-up statements
830 
WWUS73 KAPX 051531
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1131 AM EDT THU JUL 5 2012

...HOT AND HUMID TODAY...

.WARM TEMPERATURES AND HUMID CONDITIONS WILL MAKE FOR UNCOMFORTABLE
CONDITIONS ACROSS PORTIONS OF NORTHERN LOWER MICHIGAN THIS
AFTERNOON. HIGH TEMPERATURES WARMING INTO THE LOWER TO MID 90S
COMBINED WITH ELEVATED HUMIDITY LEVELS WILL BRING HEAT INDICES TO
TO 100 TO 105 DEGREE RANGE.

MIZ016>019-022>024-029-030-036-051645-
/O.CAN.KAPX.HT.Y.0001.000000T0000Z-120706T0000Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-OTSEGO-MONTMORENCY-ALPENA-
OSCODA-ALCONA-IOSCO-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...GAYLORD...ATLANTA...ALPENA...MIO...HARRISVILLE...
TAWAS CITY
1131 AM EDT THU JUL 5 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE HEAT
ADVISORY. 

$$

MIZ020-021-025>028-031>035-041-042-052345-
/O.CON.KAPX.HT.Y.0001.000000T0000Z-120706T0000Z/
LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-
WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...NORTHPORT...MANCELONA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MANISTEE...CADILLAC...
LAKE CITY...HOUGHTON LAKE...WEST BRANCH...GLADWIN...STANDISH
1131 AM EDT THU JUL 5 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

HAZARDOUS WEATHER...

 * TEMPERATURES IN THE LOWER TO MID 90S COMBINED WITH HIGH
   HUMIDITY WILL RESULT IN HEAT INDICES IN THE 100 TO 105 DEGREE
   RANGE THIS AFTERNOON.

IMPACTS...

 * PROLONGED EXPOSURE TO THE HEAT CAN EASILY LEAD TO DEHYDRATION.

 * ELDERLY AND YOUNG CHILDREN ARE ESPECIALLY SUSCEPTIBLE TO THE 
   EFFECTS OF THE HEAT AND SHOULD TAKE EXTRA PRECAUTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

&&

$$

JPB
914 
WWUS73 KAPX 052009
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
409 PM EDT THU JUL 5 2012

MIZ020-021-025>028-031>035-041-042-052115-
/O.CAN.KAPX.HT.Y.0001.000000T0000Z-120706T0000Z/
LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-
WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...NORTHPORT...MANCELONA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MANISTEE...CADILLAC...
LAKE CITY...HOUGHTON LAKE...WEST BRANCH...GLADWIN...STANDISH
409 PM EDT THU JUL 5 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE HEAT
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this heat advisory went out at Jul 5, 4:00 AM EDT, 0 minutes earlier.

Area forecast discussion, Jul 5, 4:00 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
400 AM EDT THU JUL 5 2012

.SYNOPSIS...
ISSUED AT 332 AM EDT THU JUL 5 2012

HOT AND HUMID WEATHER WILL CONTINUE THE REMAINDER OF THE 4TH OF JULY
HOLIDAY WEEK...WITH TEMPERATURES PEAKING TODAY BEFORE COOLING
SLIGHTLY ON FRIDAY. A COUPLE OF RAIN CHANCES ARE EXPECTED THROUGH
SATURDAY. THE FIRST WILL COME DURING THE DAY TODAY...WITH THE
POTENTIAL FOR A FEW SHOWERS AND THUNDERSTORMS...MAINLY THIS
AFTERNOON. A BETTER CHANCE FOR RAIN WILL ARRIVE LATER FRIDAY INTO
EARLY SATURDAY AS A COLD FRONT CROSSES THE REGION. COOLER AND MUCH
LESS HUMID WEATHER IS EXPECTED TO SLOWLY BUILD BACK INTO THE AREA
FOR SUNDAY...PERSISTING INTO MUCH OF NEXT WEEK AS WELL.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 332 AM EDT THU JUL 5 2012

ALMOST AN IDENTICAL SETUP FROM THE LAST COUPLE NIGHTS. A NEAR
STATIONARY FRONTAL ZONE IS DRAPED FROM BIG RAPIDS BACK THROUGH
MAINLY NRN WISCONSIN...TO A WEAK AREA OF LOW PRESSURE IN THE
VICINITY OF INTERNATIONAL FALLS. AT THIS POINT...A COLD FRONT IS
SEEN DRAPED SW THROUGH THE EASTERN DAKOTAS/CENTRAL NEBRASKA. THE
ACTUAL PARENT UPPER/SFC LOWS ARE WELL NORTH OF US...TRACKING VERY
SLOWLY INTO HUDSON BAY BY TOMORROW AFTERNOON. ALONG THE NEAR
STATIONARY FRONTAL ZONE...THERE IS AN EVEN SHARPER GRADIENT OF
INSTABILITY/MOISTURE THAN THE LAST COUPLE OF NIGHTS. THIS IS DUE TO
A CORRIDOR OF DRIER AIR THAT SLID THROUGH EASTERN UPPER TO GAYLORD
AND OVER BY THE SAGINAW BAY YESTERDAY AFTERNOON. PWATS RANGED FROM
UNDER AND INCH HERE...TO NEAR 2 INCHES OVER BY GREEN BAY.

THE KEY TO THE FORECAST FOR THE REST OF THE NIGHT AND FOR TOMORROW
FOR THAT MATTER...WILL BE BASED ON WHAT ELSE CAN FIRE TONIGHT.
LATEST OBSERVATIONAL/HIGH RES GUIDANCE SUGGESTING THAT UPSTREAM
CONVECTION FIRES OVER CENTRAL UPPER MICHIGAN AND DIVES SE ACROSS
THE CWA THIS MORNING. THIS IS NOT WHAT'S CURRENTLY HAPPENING DUE
TO THE SUBSIDENCE AND SHUNTING SOUTHWARD OF THE FRONTAL ZONE FROM
OUTFLOW FROM EARLIER BAND OF SHOWERS/STORMS. DOESN'T MEAN THINGS
CAN'T FIRE...BUT NOT LOOKING ALL THAT GREAT ATTM. STILL...CONVECTIVE
CLOUD COVER AND SUBSIDENCE ISSUES MAY STILL BE CONCERNS...AND
THEIR IMPACT ON MOISTURE/INSTABILITY/VERTICAL PROFILES OF THE
ATMOSPHERE THIS AFTERNOON.

AS THE SFC/UPPER LOWS CONTINUE TO MARCH EAST...WE ENTER A SLIGHTLY
BETTER/DEEPER SOUTHERLY FLOW. THIS WOULD SHOVE THE STATIONARY FRONT
EASTWARD. HOWEVER...IF WE CAN FIRE OFF MORE SHOWERS/STORMS THIS
MORNING..THIS BOUNDARY COULD GET HELD IN CHECK DUE TO THE
AFOREMENTIONED CLOUDS/PRECIP. IF THERE WERE NO CONVECTION...THE
FRONT WILL LIKELY GET AS FAR EAST AS LAKE HURON WHERE LAKE BREEZES
HOLD ANY FURTHER EASTWARD ADVANCEMENT...ESPECIALLY WITHOUT REAL
DEEP SOUTHERLY FLOW. THROW IN POTENTIAL DIFFERENTIAL HEATING
BOUNDARIES BASED ON WHERE CLOUDS/SUN ARE AT...AND IT ADDS ANOTHER
LEVEL OF DIFFICULTY. LET'S NOT FORGET ABOUT THE COLD FRONT
ITSELF...AND ITS ASSOCIATED CONVERGENCE...ACROSS MAINLY EASTERN
UPPER THIS AFTERNOON. BASIC POINT HERE IS THAT CONVECTIVE
EVOLUTION ITSELF IS AWFULLY HARD TO DETERMINE...AND THIS IS EVEN
MORE TRUE WHEN AFTERNOON CONVECTION IS GOING TO BE HIGHLY
INFLUENCED BY CONVECTION THAT MAY DEVELOP/HASN'T EVEN DEVELOPED
YET. CONFIDENCE IS LOW...ENOUGH SAID ABOUT THAT.

LOOKING AT THE SOLUTION OF NO MORNING CONVECTION OR QUICKLY ENDING
CONVECTION EARLY (NO SUBSIDENCE ALOFT/DECENT SUN)...SUNSHINE AND LOW
LEVEL/SFC MOISTURE ADVECTION BASED ON LATEST FCST SOUNDINGS ARE
REVEALING A CRAZY INSTABILITY PROFILE. MLCAPES IN EXCESS OF 4500
J/KG AND SBCAPES IN EXCESS OF 5000 J/KG ARE BEING SUGGESTED BY
LATEST DATA. THIS...WITH VIRTUALLY NO CAP AFTER PEAK
HEATING/MOISTURE OF 93/73 IN NRN LOWER. IN EASTERN UPPER...IT WILL
NOT ONLY BE HARDER TO ADVECT THAT KIND OF DEW POINT THERE...BUT
TEMPERATURES IN THE LOWER 90S MAY BE A BIT MORE DIFFICULT TO
ATTAIN. THIS RESULTS IN A MORE DIFFICULT TIME BREAKING ANY CAPPING
LATE IN THE DAY. REGARDLESS...CAN'T SAY THERE IS NO CHANCE AT
PRECIP THERE. THIS IS SIMILAR TO YESTERDAYS AIR MASS THAT PRODUCED
BASEBALL SIZE HAIL JUST SOUTH OF US IN SRN LOWER MICHIGAN. THERE
WEREN'T MANY STORMS...BUT THE ONES THAT FIRED WERE SEVERE. THE
CAPE IS VERY FAT ALOFT AROUND -20C...AND LARGE HAIL WOULD
DEFINITELY BE A MAJOR CONCERN. TO A LESSER DEGREE...WATER LOADED
MICROBURSTS OF DAMAGING WINDS ARE ALSO A THREAT.

HEY THAT'S NOT ALL...THOSE SAME NUMBERS OF 93/73 ARE JUST AN
AVERAGE...AND THAT ALONE YIELDS LOW 100'S IN HEAT INDICES. THERE IS
MORE THAN A GOOD CHANCE FOR MUCH OF NRN LOWER TO SEE HEAT ADVISORY
CRITERIA...AND WILL ISSUE ONE BASED ON A FEW HOURS OF LATE DAY HEAT
AND HUMIDITY. HECK...YESTERDAY REACHED THIS CRITERIA IN SEVERAL
SPOTS ACROSS OUR SW CWA.

ANY CONVECTION WILL CONTINUE INTO THE EVENING HOURS...AND WILL WANE
SHORTLY AFTER SUNDOWN. THE CHANCES FOR CONVECTION BEHIND THE FRONT
WILL BE NIL...DUE TO AN INCREDIBLY TIGHT MOISTURE/INSTABILITY
GRADIENT AT H8. TD'S AT H8 GO FROM +17C TO -34C! CANNOT RULE OUT
ISOLATED ACTIVITY AHEAD OF THIS FRONT THROUGH THE NIGHT...BUT
CHANCES WILL RAPIDLY TURN TO NOTHING THROUGH THE NIGHT FROM NORTH TO
SOUTH. WITH TD'S LAGGING BEHIND THE FRONT...DO NOT FORESEE A NIGHT
CHARACTERIZED AS "CRISP" AND "REFRESHING" JUST YET. SFC TD'S WILL
LIKELY HANG IN THE 60S MOST AREAS.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 232 AM EDT THU JUL 5 2012

A RETURN TO A MUCH MORE SEASONABLE WEATHER PATTERN REMAINS IN THE
WORKS HEADING THROUGH THE WEEKEND AND INTO MUCH OF NEXT WEEK AS
WELL...BUT NOT BEFORE WE HAVE TO DEAL WITH SOME ADDITIONAL CHANCES
FOR PRECIP LATER FRIDAY INTO EARLY SATURDAY. OVERALL UPPER PATTERN
THROUGH MUCH OF NEXT WEEK LOOKS TO BE DOMINATED BY A 5-WAVE AND
HIGHLY STABLE HEMISPHERIC PATTERN...FEATURING A RETROGRESSION OF THE
MEAN UPPER RIDGING INTO THE ROCKIES AND WESTERN CONUS...WITH
DOWNSTREAM MEAN UPPER TROUGHING TAKING UP RESIDENCE INTO THE GREAT
LAKES AND NORTHEAST STATES. AS SUCH...MUCH OF THE MAJOR HEAT WILL
SHIFT WELL INTO THE WEST...ALLOWING A COOLER/MUCH MORE TYPICAL
CANADIAN AIRMASS TO ENTER THE PICTURE BY LATER SATURDAY AND BEYOND.

IN THE MEANTIME...ONLY MAJOR FORECAST CONCERN COMES LATER FRIDAY
INTO EARLY SATURDAY WITH THE POTENTIAL FOR RAINFALL...WHICH MANY
COULD STILL USE ACROSS THE AREA. CORE OF STRONGER WESTERLIES ON THE
SOUTHERN FLANK OF CLOSED LOW MEANDERING THROUGH CENTRAL CANADA WILL
HELP FLATTEN THE MEAN UPPER RIDGE OVER THE GREAT LAKES...WITH SAID
UPPER LOW ALSO HELPING LAY DOWN A WEAKISH FRONTAL BOUNDARY THROUGH
THE REGION WITH TIME INTO LATER FRIDAY. TIGHTENING LOW LEVEL THERMAL
REGIME WILL HELP TO SPIN UP A DECENT FRONTOGENETIC CIRCULATION FROM
THE UPPER MIDWEST DOWN INTO NORTHERN LOWER...WITH RIGHT ENTRANCE
REGION JET DYNAMICS OVERTOPPING SAID FGEN ZONE AIDING IN THE
PRODUCTION OF A BAND OF RAIN ACROSS THE AREA (PROBABLY THE REMNANTS
OF AN UPPER MIDWEST MCS). NOT ENTIRELY SURE JUST HOW THIS WHOLE
SCENARIO WILL PLAY OUT...BUT HARD TO ARGUE WITH GOING LIKELY POPS
GIVEN THE POTENTIAL. THUNDER THREAT IS NOT OVERLY HIGH AS CORE OF
THERMAL RIDGING AND BEST INSTABILITY FOLD SOUTH OF THE AREA...THOUGH
SUPPOSE SOUTHERN COUNTIES COULD HAVE A SMALL CHANCE.

RAIN THREAT SHOULD END LATER SATURDAY AS THE LOW LEVEL FRONTAL ZONE
SHIFTS FARTHER SOUTH...ALLOWING FOR AN INFLUX OF COOLER AND
NOTICEABLY LESS HUMID AIR ON MEAN LOW LEVEL NORTHERLY FLOW. NOT
REALLY EXCITED ABOUT ANY ADDITIONAL PRECIP CHANCES AFTER SATURDAY
THROUGH AT LEAST NEXT THURSDAY WITH LOW LEVEL RIDGING IN CONTROL.
WITH THAT SAID...SUPPOSE THE CHANCE IS NOT TOTALLY ZERO WITH SOME
POTENTIAL FOR A SNEAKY UPPER WAVE OR TWO TO DROP INTO THE AREA.
STILL...GOING DRY FORECAST WILL REMAIN...WITH HIGHS EACH DAY RIGHT
ABOUT AVERAGE (UPPER 70S TO LOW 80S) AND A RETURN TO MORE TYPICALLY
COMFORTABLE NIGHTTIME LOWS INTO THE 50S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1256 AM EDT THU JUL 5 2012

REMNANTS OF THE MCS WILL CONTINUE TO EXIT SE OUT OF NRN LWR MICHIGAN
OVERNIGHT. THEREAFTER...THERE IS THE POTENTIAL FOR RENEWED STORMS
ACROSS CENTRAL UPPER WHICH WOULD TRACK RIGHT INTO NRN LOWER LATE
TONIGHT AND INTO TOMORROW MORNING. OBVIOUSLY MVFR/POSSIBLE BRIEF
IFR CONDITIONS WOULD BE POSSIBLE IN THIS SCENARIO. IF CONVECTION
DOES NOT OCCUR...THEN MAINLY VFR CONDITIONS CAN BE EXPECTED THRU
THURSDAY NIGHT. LIGHT/VARIABLE WINDS OVERNIGHT WILL AGAIN
TRANSITION TO LAKE BREEZES BY THURSDAY AFTERNOON. CONFIDENCE IN
THE SHOWER/STORM SCENARIO...ESPECIALLY NOCTURNAL...IS TYPICALLY
LOW. THIS CASE IS NO DIFFERENT.

&&

.MARINE...
ISSUED AT 232 AM EDT THU JUL 5 2012

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR MIZ016>036-041-042.
LH...NONE.
LM...NONE.
LS...NONE.

&&

SYNOPSIS...DL
SHORT TERM...SD
LONG TERM...DL
AVIATION...MR
MARINE...SD
Hazardous weather outlook, Jul 5, 4:00 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
400 AM EDT THU JUL 5 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
061100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
400 AM EDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SMALL CHANCE FOR THUNDERSTORMS IN NORTHERN MICHIGAN
THIS AFTERNOON AND EVENING. A COUPLE OF THE STORM MAY BECOME
SEVERE WITH LARGE HAIL TO GOLF BALL OR POSSIBLY EVEN LARGER...AS
THE PRIMARY THREAT. TO A LESSER DEGREE...DAMAGING WINDS TO 60 MPH
ARE ALSO POSSIBLE.

THE COMBINATION OF VERY WARM TEMPERATURES AND HIGH HUMIDITY WILL
RESULT IN HEAT INDEX VALUES AVERAGING 100 TO 105 DEGREES THIS
AFTERNOON IN NORTHERN LOWER MICHIGAN. PLEASE SEE LATEST HEAT
ADVISORY FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY NIGHT SOUTH OF
M-72.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

SMD/DML

In the hours before

Special weather statement, Jul 4, 11:29 PM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1129 PM EDT WED JUL 4 2012

MIZ020-025-031-050415-
BENZIE MI-LEELANAU MI-MANISTEE MI-
1129 PM EDT WED JUL 4 2012

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES WEST OF
FRANKFORT TO 10 MILES WEST OF ELBERTA TO FRANKFORT TO EMPIRE...AND
MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THESE STORMS...ALONG WITH DANGEROUS LIGHTNING.

THROUGH 1215 AM...LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  EMPIRE...
  FRANKFORT...
  BEULAH...
  PLATTE TOWNSHIP...
  BENZONIA...
  HONOR...
  ARCADIA...
  LAKE ANN...
  KALEVA...
  ONEKAMA...
  NORWALK...
  BRETHREN...
  BLAINE TOWNSHIP...
  PERE MARQUETTE STATE FOREST...
  WALLIN...

LAWRENCE
Local storm report, Jul 5, 12:06 AM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1206 AM EDT THU JUL 05 2012

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1139 PM     TSTM WND GST     1 S HONOR               44.65N  86.02W
07/04/2012  E45 MPH          BENZIE             MI   SPOTTER

            BRIEF GUSTS OF 40 45 MPH REPORTED.

&&

EVENT NUMBER APX1200693

LAWRENCE
Special weather statement, Jul 5, 12:20 AM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1220 AM EDT THU JUL 5 2012

MIZ025-026-031-032-050445-
BENZIE MI-GRAND TRAVERSE MI-MANISTEE MI-WEXFORD MI-
1220 AM EDT THU JUL 5 2012

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 1213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
FREESOIL TO BRETHREN TO SHERMAN...MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS TO 40 MPH ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CADILLAC...
  WELLSTON...
  HARRIETTA...
  DUBLIN...
  MEAUWATAKA...
  BOON...
  MANTON...
  HOXEYVILLE...
  MITCHELL STATE PARK...
  STAR CROSSING...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAWRENCE
Local storm report, Jul 5, 1:42 AM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
142 AM EDT THU JUL 05 2012

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND GST     MANISTEE                44.24N  86.33W
07/05/2012  M45 MPH          MANISTEE           MI   C-MAN STATION

            MEASURED AT MANISTEE HARBOR

&&

EVENT NUMBER APX1200694

LAWRENCE

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 11:12 PM EDTSpecial Marine WarningAPX63 min

Nearby

Heat Advisories in Michigan, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.